Doctor insights on:
Does One Night Of Diarrhea Affect The Effectiveness Of Your Birth Control
Likely not: A bout of diarrhea that is infrequent will not likely affect your birth control pills. If you have a medical condition that causes chronic (ongoing) diarrhea, such as inflammatory bowel disease, this may affect the absorption and effectiveness of the birth control pill. If this is the case, discuss it with your doctor. When taken consistently, the failure rate is <1%.In typical use, it's about 9%. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
Would having one episode of diarrhea 12 hours after taking my birth control pill decrease it's effectiveness?
No: Already absorbed. You will be fine. All the best. ...Read more
I had just one spell of diarrhea about 2.5 hours after taking my birth control pill. Will it reduce it's effectiveness?
Should one incident of diarrhea 3 and a half hours after taking your birth control pill lower your pill's effectiveness?
No: The pill absorbs quickly after you swallow it, and diarrhea should't affect it. ...Read more
Should one incident of diarrhea (due to spoiled food) 3 hours after taking your birth control pill lower your pill's effectiveness?
No, that should not: Affect your pill's effectiveness. If you vomited shortly after taking the pill, you may not have absorbed enough of it to be effective. If that is not the case, you don't need to worry. Feel better soon! ...Read more
Do I need to worry about the effectiveness of my birth control pills if I had one light case of diarrhea 2h after taking it? Should I take another pil
No, your fine: The absorption of the medicine takes place in stomach and upper intestinal tract, which would be totally unaffected by a bout of diarrhea. No need to throw your levels out of whack due to a little diarrhea. Even if you miss one entire pill, you are still considered to be protected. ...Read more
No.: Vomiting, maybe. Diarrhea, no.Get a more detailed answer ›
Does having diarrhea 3 hours after taking birth control change its effectiveness? I just got on it last week and took the 8th pill in the pack today.
Shouldn't: Vomitting would be an issue after taking. Diarrhea is a product of the lower GI tract after absorption has taken place. ...Read more
No: No, not at allGet a more detailed answer ›
No: No the medication is absorbed in the stomach. ...Read more
If you took your birth control pill and an hour later you had diarrhea can that effect the effectiveness of the pill?
No: Diarrhea should not affect the effect of your pill. ...Read more
I took my birth control pill this evening at 8:30pm, and at 8:45pm I had diarrhea. Does having diarrhea decrease the effectiveness of the pill?
The pill replaces the estrogen and progesterone amounts in your body. It then can fool the body into stopping ovulation.
Loose stools will not change the absorption of the pill in your stomach. The pills effectiveness will not be changed by diarrhea as long as you take it daily according to label directions. ...Read more
I took my 1st birth control pill of the pack at 8:30 and at 8:45 I had diarrhea. Does having diarrhea decrease the effectiveness of the pill?
No effect: Birth control pills generally aren't associated with diarrhea but if you have diarrhea, it's not going to affect their effectiveness. ...Read more
What constitutes diarrhea in terms of birth control pills and their effectiveness? (As in, how many loose stools and in what time frame?)
Would one day of diarrhea affect birth control pills? I take two bc pills a day to prevent breakthrough (anaemic).
Generally no.: Diarrhea for a day should not in any way interfere with your birth control pills. ...Read more
I had one time diarrhea 1, 5 hour after taking birth control pill during the first week. I had unprotected sex after that. Was my protection lowered?
No Protection Yet: The diarrhea is not likely related to your pill taking. Assuming you have a normal gut, you are most likely absorbing the pill just fine. However, you can't depend on protection within the first seven days of taking the pill! You should be using backup method this month! The diarrhea did not lower your protection. However, your risk of pregnancy is high given the time frame! ...Read more
Would one case of diarrhea 4 hours before taking first active pill of my new birth control pack lower my protection? (Have been on the pill for a year)
No: Nothing is impossible, but this comes close. Best wishes. ...Read more
Out in the sun all day and over heating. 6-7 hours after I took loestrin 24 fe, I had one instance of diarrhea. Will that affect my birth control?
For the last week I have had a one loose stool or diarrhea a day, can this effect my birth control? The pamphlets says it will but you guys say no.
Does 1 night of diarrhea effect birth control? Started new pack at 9pm, had diarrhea from midnight-6am. Very good compliance w taking pills.
Should not...: As long as you are able to take the pill orally and keep it down (not throw up), then the presence of diarrhea should not affect the efficacy of the pill. That being said, remember that the pill is not 100% effective. ...Read more
I took my birth control pill at 7:50pm. I had diarrhea about 5 hours after taking my pill from what I ate that night. Does this lower my protection?
Will diarrhea affect my birth control pill? , I had sex around 2 and that night I took my pill at about 10:15 but had diarrhea at about 11,
Quite unlikely: It is quite unlikely that having diarrhea will impact the effectiveness of your birth control pills. If a woman throws up within an hour or so of taking her pill then there is a good chance the medication won't be absorbed. But with diarrhea the medication will still be absorbed. ...Read more
Took birth control pill (Junel Fe 1.5/30) as usual at 10:30pm last night and woke up at 12am with diarrhea (once). Is my birth control less effective?
Hello, I had a bad case of diarrhea last night about 45 minutes after taking my birth control pill. It lasted about and hour and I did not throw up or?
Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more
- Talk to a doctor online
- Does diarrhea affect birth control?
- Will diet pills affect the effectiveness of birth control
- Can light diarrhea lower birth control effectiveness?
- Does doxycycline reduce the effectiveness of birth control?
- Does omeprazole decrease the effectiveness of birth control?
- Does prilosec decrease the effectiveness of birth control?
- Does canesten affect birth control?
- Does malarone affect birth control?
- Acute diarrhea and birth control effectiveness